Talk

Advanced search

Periods are so light after a lifetime of contraception. Thanks for not telling me Doctor. Also trigger about termination

(6 Posts)
Emma123batmab Sun 05-Jan-20 15:12:23

Started new thread as they were a few years old.

I have been on/off contraception for about 18 years (crikey) and came of the pill 14 months ago. I’m not trying for a baby but now that my fertility is in question it’s putting a strain on the relationship.

I was on the injection than implant for about 12 years and stopped as I was single. My periods returned after 6 months and I got pregnant straight away. It was literally once and I was on roaccutane so I felt it was best to terminate at 6 weeks as the father was abusive.

Fast forward to found years, I’m 35. New relationship and we are deciding what’s best for us.

However my periods haven’t returned in 14 months. I went for PCOS screening and the blood tests were fine but scan say cysts. Gyno gave me the Prostrogen test, didn’t work.

I’m seeing the gyno again tomorrow, can anyone give me any pointers as to what is causing my lack of periods? I will have very brief spotting for less than 24 hours every 21 days or so (only had happened since august). If I douche some of what I assume womb lining will come out but I don’t need pads or tampons.

Could be estrogen levels be low? Do they test them? My signs of PcOS are spots, female hair loss and I’m fat (which is prob due to diet).

Also please no hate for having a termination. It was right for me at the time and lots of women have had one.

Mollie3 Sun 05-Jan-20 17:06:13

Hello, I just wanted to let you know that is exactly what happened when I came off the pill after about 5 years. Eventually my periods returned properly and cycle lengthened to normal around 30 days. Took about 6 months in all if I recall x

Emma123batmab Sun 05-Jan-20 17:31:26

Thanks. Yes the doctors say to wait 6 months. However it’s been 14 months.

ChatWithMe Sun 05-Jan-20 19:49:06

It probably doesn't apply but I had amenorrhoea (no periods) for 3.5 years after stopping Deprovera (megadose injection of progesterone used as contraception). I had only been on Deprovera 6months. They did all kinds of tests but never found any other cause for my symptoms (which included spots, lethargy, weight gain etc). Anyhow, one day it was like the fat melted away and my periods came back so it was all hormonal stemming from the contraception.

Did they look at your womb lining at all? I'm guessing it's not developing each month if not being shed. I also reckon your estrogen, progesterone, FSH or other relevant hormones are abnormal (just a hunch) so these can all be tested including AMH if you want (an indicator of how many eggs you have left). Maybe you can ask GP or go to a private fertility clinic for an MOT of sorts? I know it costs money but at least it might help give you information.

Good luck. Oh and sorry if my suggestions aren't helpful! Just wanted to share my two cents :-/

Wesstywoo Sun 05-Jan-20 20:18:36

Also have your prolactin levels checked xx

Emma123batmab Sun 05-Jan-20 21:29:29

Hi, thanks. Yes I had the usual blood tests including prolactin. I thought it was menapause because I was getting hot flushes. Womb lining is normal.

I have cysts which could or could not be PCOS.

I’ve read that women sometimes have light periods like mine after the pill. Doctors don’t tell us that. They say periods will return straight away.

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »